Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Getting sweat flushes.

sheba1964ssheba1964 Posts: 102
edited 06/11/2012 - 8:52 AM in Pain Medications
Hi everyone,I was just wondering if anyone else experiences this type of symptom.
Suddenly I feel hot,like a flush & feel like I'm sweating.But it at anytime,not when I have been active to cause a change in temp,or to start a sweat up.
I was wondering if it is some of the drugs I am taking for my back pain.I have had a lumber fusion 3 months ago & still have a lot of aching where the bottom screws are positioned.You can feel them ,as they are very shallow to the surface.
I know I am out of fitness shape,but this symptom happens at any time,not only when I am active.And when I am active,I seem to sweat lots,from even minimal exercise.
Or am I just going NUTs ,LOL.
Thanks in advance for your thoughts on this.


  • Some of the opiate pain medications can cause sweating as a side effect. I have found it to be more common with oxycodone types of medications than with others.
    It will pass if given a few minutes. I have found that a sprinkle or two of baby powder seems to help for some reason.
    Do you have it in the face and the head and my back more than the rest of the body? That's where I have it more than other parts of my body....
  • sunny1966ssunny1966 VIRGINIAPosts: 1,385
    I understand just what you're talking about and hope that it subsides for you like it has for me. I had the same problem for about five months after surgery (ACDF) but it finally went away. I didn't sweat so much but felt like I was on fire from the inside out. I had a topic on the same type of symptoms if you'd like to read it...

    Good luck,
  • Are hormonal shifts a possibility? Assuming you are female, of course!

    Sweating & hot flashing can be estrogen related. If anything, my pain meds have helped settle that down, a nice side effect I didn't plan!

    You can have hormone swings well before meno. My peri meno was quite the nightmare.
  • Hey all,thanks for your replies.
    Yes ,I wondered if it was the Oxycontin I'm taking.Even thiugh it is a low dose I'm on,only 20 mg twice a day.
    Havent noticed it much today.But I get a feeling of quiet a temp change & sometimes liturally do sweat.
    Oh well,grin a bear it.I know there is worse things to have probs with ,LOL.
    Hope your all well as possible,& having a neat day.
    Definately a better day for me today.
    Take care.
  • I have the same problem. I am on a higher dose and assumed it was the meds. However my PM doctor said it is probably hormones. I am in my 40's.

    Good luck- Julie
  • I having them for hours! I thought hormones then maybe meds BUT discovered it was my pain spiking between doses. My drs & I discovered years ago that my mind is the last thing to realize I'm in pain. I know that may sound odd & chronic pains suffers may know what I'm talking about...but my blood pressure will spike well before I feel the pain. I must take my pain meds ever 3 hrs period!
    I've experienced this for about 6 yrs now. Recently its getting worse due to changes of a 40 yr old woman! GREAT! I really wasn't suffering enough without menapause!!!

    Seriously good luck with that. I keep those neckbands with me that I can run under cool water & wring out to help cool off. Sometimes I have an ice pack laid against the back of my neck for relief...
  • I think as a person is recovering its very common. I am leaning more to what Tracy said. The pain receptors can cause change in your breathing. Blood pressure change and so on. Your body knows there is an injury in your body and its just a way its leting you know posibly. Hopefully in time it goes away as the body heals and adjusts to the surgery and injury.
    Flexicore ADR 2004 resulting nerve damage l4l5 Fusion 2006 same level, 2009 hardware removal with lami !
    2012 scs implant ,
Sign In or Register to comment.